Alert archive / Utah / High Wind Watches in 2014

High Wind Watch 3, NWS Salt Lake City, UT

March 16, 2014

NWS Salt Lake City, UT issued this high wind watch at Mar 16, 2014, 3:05 AM MDT. It took effect at Mar 17, 2014, 6:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 16, 2014, 3:05 AM MDT (09:05 UTC)
In effect from
Mar 17, 2014, 6:00 AM MDT
Expired
Mar 16, 2014, 3:16 PM MDT
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WWUS75 KSLC 160905
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
305 AM MDT SUN MAR 16 2014

UTZ005-162200-
/O.NEW.KSLC.HW.A.0003.140317T1200Z-140318T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
305 AM MDT SUN MAR 16 2014

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING.

* AFFECTED AREA...THE GREAT SALT LAKE DESERT.

* WINDS...WEST TO NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 65
  MPH ARE POSSIBLE.

* TIMING...WINDS ARE EXPECTED TO INCREASE EARLY MONDAY MORNING
  ALONG AND BEHIND A PASSING COLD FRONT. THESE STRONG WINDS SHOULD
  THEN PERSIST THROUGH MONDAY AFTERNOON BEFORE DECREASING DURING
  THE EVENING.

* IMPACTS...VERY STRONG CROSSWINDS ARE POSSIBLE ACROSS THE WATCH
  AREA...PARTICULARLY ALONG I-80 ACROSS NORTHWEST UTAH AND SR-30
  AND INTERSTATE 84 NEAR THE IDAHO BORDER. THESE WINDS HAVE THE
  POTENTIAL TO CAUSE TRAVEL DIFFICULTIES FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
1 follow-up statement
806 
WWUS75 KSLC 162116
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
316 PM MDT SUN MAR 16 2014

...STRONG WINDS EXPECTED ACROSS UTAH AND SOUTHWEST WYOMING
MONDAY...

.A STRONG COLD FRONT WILL SURGE THROUGH NORTHERN UTAH AND
SOUTHWEST WYOMING DURING THE MORNING HOURS MONDAY...THEN CONTINUE
SOUTHWARD THROUGH CENTRAL AND SOUTHERN UTAH DURING THE DAY. VERY
STRONG WINDS ARE EXPECTED ALONG AND BEHIND THIS FRONT ACROSS THE
AREA. 

UTZ005-170530-
/O.UPG.KSLC.HW.A.0003.140317T1200Z-140318T0300Z/
/O.NEW.KSLC.HW.W.0003.140317T1400Z-140318T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
316 PM MDT SUN MAR 16 2014

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM MDT MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...THE GREAT SALT LAKE DESERT INCLUDING WENDOVER.

* WINDS...WEST TO NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 
  MPH ARE POSSIBLE. 

* TIMING...WINDS ARE EXPECTED TO INCREASE EARLY MONDAY MORNING
  ALONG AND BEHIND A PASSING COLD FRONT...PEAKING DURING THE LATE
  MORNING AND EARLY AFTERNOON. THESE STRONG WINDS WILL PERSIST
  THROUGH MONDAY AFTERNOON BEFORE DECREASING DURING THE EVENING.

* IMPACTS...VERY STRONG CROSSWINDS CAN BE EXPECTED ALONG I-80
  ACROSS NORTHWEST UTAH...ALONG WITH SR-30 AND I-84 NEAR THE IDAHO
  BORDER. THESE WINDS WILL LIKELY CAUSE TRAVEL DIFFICULTIES FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO
CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA
CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND
UNSHELTERED AREAS.

&&

$$

UTZ003-004-170530-
/O.NEW.KSLC.HW.W.0003.140317T1400Z-140318T0300Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...LEHI...
PROVO...NEPHI
316 PM MDT SUN MAR 16 2014

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM MDT MONDAY.

* AFFECTED AREA...THE SALT LAKE AND TOOELE VALLEYS ALONG WITH THE
  SOUTHERN WASATCH FRONT. 

* WINDS...WEST TO NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60
  MPH ARE POSSIBLE. LOCALLY STRONGER WINDS ARE POSSIBLE NEAR POINT
  OF THE MOUNTAIN SOUTHWARD INTO NORTHERN UTAH COUNTY. 

* TIMING...WINDS WILL STRENGTHEN MONDAY MORNING...PEAKING DURING
  THE LATE MORNING AND EARLY AFTERNOON HOURS AND REMAINING STRONG
  THROUGH THE DAY BEFORE DIMINISHING MONDAY EVENING.

* IMPACTS...STRONG WINDS WILL LIKELY RESULT IN TRAVEL DIFFICULTY
  FOR HIGH PROFILE VEHICLES ALONG AREA ROADWAYS. THESE WINDS MAY
  ALSO PRODUCE MINOR PROPERTY DAMAGE...IN ADDITION TO CAUSING
  TRASH CANS AND OTHER LOOSE UNSECURED ITEMS TO BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO
CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA
CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND
UNSHELTERED AREAS.

&&

$$

WYZ021-170530-
/O.NEW.KSLC.HW.W.0003.140317T1400Z-140318T0300Z/
SOUTHWEST WYOMING-
INCLUDING THE CITY OF...EVANSTON
316 PM MDT SUN MAR 16 2014

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM MDT MONDAY.

* AFFECTED AREA...UINTA COUNTY IN SOUTHWEST WYOMING INCLUDING
  EVANSTON.

* WINDS...WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH. 

* TIMING...WINDS WILL STRENGTHEN MONDAY MORNING...PEAKING DURING
  THE LATE MORNING AND EARLY AFTERNOON HOURS AND REMAINING STRONG
  THROUGH THE DAY BEFORE DIMINISHING MONDAY EVENING.

* IMPACTS...STRONG WINDS WILL LIKELY RESULT IN TRAVEL DIFFICULTY
  FOR HIGH PROFILE VEHICLES ALONG I-80 AND OTHER AREA ROADWAYS. A
  BURST OF HEAVY SNOW ALONG THE FRONT MAY ALSO RESULT IN A PERIOD
  OF WHITE OUT CONDITIONS ACROSS SOUTHWEST WYOMING AROUND MIDDAY.
  THESE WINDS MAY PRODUCE MINOR PROPERTY DAMAGE...IN ADDITION TO
  CAUSING TRASH CANS AND OTHER LOOSE UNSECURED ITEMS TO BECOME
  AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO
CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA
CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND
UNSHELTERED AREAS.

&&

$$

UTZ011-012-170530-
/O.NEW.KSLC.HW.W.0003.140317T1400Z-140318T0300Z/
WESTERN UINTA BASIN-CASTLE COUNTRY-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY
316 PM MDT SUN MAR 16 2014

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM MDT MONDAY.

* AFFECTED AREA...CASTLE COUNTRY ALONG WITH THE WESTERN UINTA
  BASIN.

* WINDS...WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO
  65 MPH.

* TIMING...WINDS WILL STRENGTHEN MONDAY MORNING...PEAKING DURING
  THE LATE MORNING AND EARLY AFTERNOON HOURS AND REMAINING STRONG
  THROUGH THE DAY BEFORE DIMINISHING MONDAY EVENING.

* IMPACTS...STRONG WINDS WILL LIKELY RESULT IN TRAVEL DIFFICULTY
  FOR HIGH PROFILE VEHICLES ALONG AREA ROADWAYS...PARTICULARLY
  HIGHWAY 10 BETWEEN PRICE AND I-70. THESE WINDS MAY ALSO PRODUCE
  PROPERTY DAMAGE...IN ADDITION TO CAUSING TRASH CANS AND OTHER
  LOOSE UNSECURED ITEMS TO BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO
CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA
CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND
UNSHELTERED AREAS.

&&

$$

UTZ010-013>016-021-517-518-170530-
/O.NEW.KSLC.WI.Y.0012.140317T1400Z-140318T0300Z/
WASATCH PLATEAU/BOOK CLIFFS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...SCOFIELD...GREEN RIVER...HANKSVILLE...
MANTI...RICHFIELD...DELTA...FILLMORE...BEAVER...CEDAR CITY...
MILFORD...BULLFROG...COVE FORT...KOOSHAREM...FISH LAKE...LOA...
PANGUITCH...BRYCE CANYON
316 PM MDT SUN MAR 16 2014

...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 9 PM MDT MONDAY.

* AFFECTED AREA...THE WASATCH PLATEAU AND BOOK CLIFFS...SAN RAFAEL
  SWELL...SANPETE AND SEVIER VALLEYS...WEST CENTRAL AND SOUTHWEST
  UTAH...THE CENTRAL AND SOUTHERN MOUNTAINS...ALONG WITH GLEN
  CANYON RECREATION AREA. 

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL
  BECOME WEST TO NORTHWEST DURING THE AFTERNOON. WINDS ALONG
  EXPOSED RIDGES AND ALONG HIGHER PASSES ACROSS THE HIGHER TERRAIN
  WILL GUST IN EXCESS OF 60 MPH AT TIMES.

* TIMING...WINDS WILL STRENGTHEN MONDAY MORNING...PEAKING DURING
  THE LATE MORNING AND EARLY AFTERNOON HOURS AND REMAINING STRONG
  THROUGH THE DAY BEFORE DIMINISHING MONDAY EVENING.

* IMPACTS...STRONG WINDS WILL LIKELY RESULT IN TRAVEL DIFFICULTY
  FOR HIGH PROFILE VEHICLES ALONG AREA ROADWAYS. WIND SENSITIVE
  OPERATIONS MAY ALSO BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED IN THE VALLEYS...AND
SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
GREATER IN THE MOUNTAINS. MOTORISTS IN THE ADVISORY AREA SHOULD
BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING
DIFFICULT.

&&

$$

UTZ001-002-006-170530-
/O.NEW.KSLC.WI.Y.0012.140317T1400Z-140318T0300Z/
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
WASATCH MOUNTAIN VALLEYS-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY...
OGDEN...BOUNTIFUL...HUNTSVILLE...PARK CITY...HEBER CITY
316 PM MDT SUN MAR 16 2014

...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 9 PM MDT MONDAY.

* AFFECTED AREA...THE CACHE VALLEY...NORTHERN WASATCH FRONT AND
  WASATCH MOUNTAIN VALLEYS. 

* WINDS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55
  MPH. 

* TIMING...WINDS WILL STRENGTHEN MONDAY MORNING...PEAKING DURING
  THE LATE MORNING AND EARLY AFTERNOON HOURS AND REMAINING STRONG
  THROUGH THE DAY BEFORE DIMINISHING MONDAY EVENING.

* IMPACTS...STRONG WINDS WILL LIKELY RESULT IN TRAVEL DIFFICULTY
  FOR HIGH PROFILE VEHICLES ALONG AREA ROADWAYS. WIND SENSITIVE
  OPERATIONS MAY ALSO BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ019-020-170530-
/O.NEW.KSLC.WI.Y.0012.140317T1800Z-140318T0300Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
INCLUDING THE CITIES OF...ST GEORGE...KANAB...ESCALANTE
316 PM MDT SUN MAR 16 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY.

* AFFECTED AREA...SOUTH CENTRAL UTAH ALONG WITH UTAHS DIXIE AND
  ZION NATIONAL PARK.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH.
  SWITCHING TO THE NORTHWEST LATE IN THE AFTERNOON AND REMAINING
  STRONG BEFORE DIMINISHING MID-EVENING.

* TIMING...WINDS WILL STRENGTHEN MONDAY AFTERNOON...PEAKING DURING
  THE LATE AFTERNOON BEFORE DIMINISHING MONDAY EVENING.

* IMPACTS...STRONG WINDS WILL LIKELY RESULT IN TRAVEL DIFFICULTY
  FOR HIGH PROFILE VEHICLES ALONG AREA ROADWAYS. WIND SENSITIVE
  OPERATIONS MAY ALSO BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Mar 15, 9:41 PM MDT, 5 hours 24 minutes earlier.

Area forecast discussion, Mar 15, 9:41 PM MDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
941 PM MDT SAT MAR 15 2014

.SYNOPSIS...HIGH PRESSURE WILL STRENGTHEN ACROSS THE REGION
TONIGHT THROUGH SUNDAY. A FAST MOVING STORM SYSTEM WILL PUSH A
STRONG COLD FRONT THROUGH THE REGION MONDAY.

&&

.DISCUSSION...AN UPPER LEVEL RIDGE BUILDING IN FROM THE WEST WILL
KEEP DRY AND STABLE CONDITIONS IN PLACE TONIGHT AND TOMORROW. IN THE
MEANTIME...NORTHERLY FLOW REMAINS IN PLACE OVER UTAH ALONG THE
LEADING EDGE OF THE RIDGE. THE STRONGER WINDS FROM EARLIER TODAY
HAVE BEEN DIMINISHING THIS EVENING WITH THE PRESSURE GRADIENT
RELAXING AND THE PREVIOUS STORM SYSTEM CONTINUING TO GRADUALLY SHIFT
EAST. SOME LOCAL GUSTS OVER 30 MPH WILL PERSIST A FEW MORE
HOURS...BUT OTHERWISE THE THREAT FOR STRONG WINDS HAVE PASSED AND
THE WIND ADVISORY WAS ALLOWED TO EXPIRE EARLIER THIS EVENING.

TEMPERATURES WILL BOUNCE BACK UP TOMORROW UNDERNEATH THE
RIDGE...ESPECIALLY AS MOSTLY CLEAR SKIES WILL ALLOW FOR EXCELLENT
INSOLATION. HOWEVER...THE RIDGE WILL QUICKLY GIVE WAY TO THE NEXT
STORM SYSTEM ON MONDAY. THIS FAST-MOVING SHORTWAVE DISTURBANCE WILL
PUSH ANOTHER COLD FRONT ACROSS THE AREA. PRECIPITATION WILL BE
LIMITED TO THE NORTH IN PROXIMITY TO THE UPPER-LEVEL DYNAMICS. THIS
SYSTEM WILL BE COLD ENOUGH TO BRING SNOW TO THE VALLEY FLOORS MONDAY
AND MONDAY NIGHT. HOWEVER...WHAT WOULD LIKELY BRING MORE SIGNIFICANT
IMPACTS WILL BE THE WINDS...SINCE THE FRONT LOOKS TO BE STRONGER
THAN THE LAST ONE. WIND HIGHLIGHTS WILL PROBABLY BE NECESSARY IN THE
NEAR FUTURE...ESPECIALLY ACROSS PORTIONS OF NORTHERN UTAH AND IN
FAVORED DOWNSLOPE AREAS.

COLDER AIR WILL LINGER OVER THE AREA THROUGH TUESDAY AS ANOTHER
EMBEDDED DISTURBANCE ROTATES DOWN FROM THE NORTH. THIS MAY ALSO KEEP
A FEW SNOW SHOWERS IN PLACE OVER THE NORTHERN MOUNTAINS. BEYOND
TUESDAY...THE FLOW IS EXPECTED TO BECOME MORE ZONAL. WHILE THE
AIRMASS IS PROGGED TO REMAIN ON THE DRY SIDE...TEMPERATURES SHOULD
REMAIN CLOSER TO CLIMATOLOGICAL NORMALS DURING THIS TIME.

UPDATED EARLIER MAINLY TO TWEAK WINDS AND TO MAKE A MINOR ADJUSTMENT
TO SKY COVER FOR THE REST OF THE NIGHT.

&&

.AVIATION...WINDS AT THE SLC TERMINAL ARE EXPECTED TO REMAIN OUT OF
THE SOUTHEAST THROUGH THE NIGHT. VFR CONDITIONS WILL PREVAIL UNDER
MOSTLY CLEAR SKIES.

&&

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

CHENG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Mar 15, 7:56 PM MDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
756 PM MDT SAT MAR 15 2014

UTZ001>016-019>021-517-518-WYZ021-161300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
756 PM MDT SAT MAR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

GUSTY NORTHERLY WINDS WILL CONTINUE ACROSS SOUTHERN AND EASTERN
PORTIONS OF THE OUTLOOK AREA TONIGHT THEN DIMINISH AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WARM AND DRY DAY IS EXPECTED ACROSS THE OUTLOOK AREA SUNDAY.
WARM AND BREEZY CONDITIONS WILL CONTINUE INTO MONDAY AHEAD OF THE
NEXT PACIFIC COLD FRONT. THIS FRONT WILL CROSS THE AREA FROM NORTH
TO SOUTH DURING THE DAY MONDAY. STRONG GUSTY NORTH WINDS WILL
DEVELOP BEHIND THIS FRONT AND CONTINUE INTO MONDAY NIGHT THEN
DIMINISH LATE.

THIS COLD FRONT WILL BRING COLDER TEMPERATURES TO THE ENTIRE
OUTLOOK AREA MONDAY AFTERNOON THROUGH TUESDAY NIGHT. THIS SYSTEM
WILL ALSO BRING A POTENTIAL FOR SOME ACCUMULATING SNOW TO THE
NORTHERN MOUNTAINS MONDAY INTO TUESDAY. SNOW SHOWERS ARE ALSO
POSSIBLE IN THE NORTHERN VALLEYS DURING THIS TIME BUT LITTLE IF
ANY ACCUMULATION IS EXPECTED THERE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:16 PM MDTHigh Wind WarningSLC35 hr
Mar 16, 3:16 PM MDTWind AdvisorySLC41 hr
Mar 16, 3:41 PM MDTWinter Weather AdvisorySLC40 hr

Nearby

High Wind Watches in Utah, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.